Ohio, 2003Flash Flood in Ohio, July 31, 2003
July 31, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 31, 2:31 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 31, 2:31 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT THU JUL 31 2003
SHORT WAVE SWINGING NORTH THROUGH OHIO WILL BRING SHOWERS AND
THUNDERSTORMS OVER THE AREA TONIGHT THROUGH FRIDAY. SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL OVER AREAS THAT ARE SATURATED NORTH
AND WEST OF PITTSBURGH.
COORDINATED WITH CLE AND ISSUED A FLOOD WATCH FOR TONIGHT. HIGHEST
PRECIPITABLE WATER AND MOISTURE CONVERGENCE IS EXPECTED NEAR THE
OHIO RIVER AND NORTHWARD UP THE NORTHERN WEST VIRGINIA PANHANDLE.
THE PERIOD OF THE HEAVIEST RAIN SHOULD OCCUR AFTER 10 PM THIS
EVENING.
CLOSED UPPER LEVEL LOW WILL BECOME STATIONARY OVER THE GREAT LAKES
REGION NEXT WEEK GIVING A CHANCE OF THUNDERSTORMS OR SHOWERS THROUGH
THE WEEK.
PREVIOUS FORECAST TEMPS STILL LOOK REASONABLE.
FCSTID = 66
PIT 64 83 64 82 / 60 40 20 40
HLG 65 83 65 82 / 60 40 20 40
MGW 66 84 66 83 / 60 40 20 40
ZZV 66 85 66 84 / 60 30 20 40
PHD 65 84 65 83 / 60 30 20 40
FKL 62 82 63 80 / 70 50 30 50
DUJ 62 81 62 79 / 70 50 30 50
LBE 65 83 65 83 / 60 40 20 40
BTP 63 82 64 81 / 60 40 20 40
IDI 64 82 64 82 / 60 40 20 40
ODM 60 81 60 80 / 60 50 20 30
.PBZ...
MD...NONE.
OH...FLOOD WATCH TONIGHT FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH TONIGHT FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>022...PAZ029.
WV...FLOOD WATCH TONIGHT FOR ZONES WVZ001>004.
CAT
Hazardous weather outlook, Jul 31, 4:09 AM EST, 12 hours 6 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-310915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT THU JUL 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Monroe
- When
- July 31, 4:15 PM EST to 6:15 PM EST
- Where
- Monroe County, 7 mi W of Woodsfield
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Parts of Routes 379, 145, and 78 flooded in northwestern Monroe Co.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 31, 20032 deaths · 1 event
- Hail in Iowa, July 31, 2003$548,000 · 2.75 in hail · 18 events
- Hail and Damaging Winds in Kansas, July 31, 2003$420,000 · 65 kt wind · 14 events
- Flash Flood and Damaging Wind in Ohio, July 31, 2003$550,000 · 50 kt wind · 2 events
- Flash Flood in Pennsylvania, July 31, 2003$400,000 · 1 event
- Hail in Iowa, July 31, 2003$210,000 · 1.5 in hail · 1 event
- Hail in Iowa, July 31, 2003$41,000 · 1.75 in hail · 16 events
- Lightning Strike in North Carolina, July 31, 20031 injured · $50,000 · 1 event
- Hail and Damaging Winds in Wisconsin, July 31, 20032 injured · $20,000 · 1 in hail · 11 events
- Flash Flood and Damaging Wind in Georgia, July 31, 2003$35,000 · 50 kt wind · 4 events
- Damaging Wind in California, July 31, 2003$30,000 · 50 kt wind · 1 event
- Hail in Missouri, July 31, 2003$22,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369597.